Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira and hair loss


09-26-2012, 11:52 PM   #1
someone2021
New Member
 
Join Date: Apr 2012
Humira and hair loss

Hi

I have been on humira for 7 months and its working fine, but lately I've noticed that my hair is falling. I'm 30 years old, male with no family history of male baldness.
I used to have thick hair, but now it's thin and falls easily.

Anyone else having the same problem ? What can i do about it ?

Many thanks
09-27-2012, 07:10 AM   #2
Jessasha
Senior Member
 
Jessasha's Avatar
 
Join Date: Jan 2012
Location: South Australia, Australia
Hiya, just started having the same trouble, I have long thick hair and have baldish spots on either side now. Every time I wash it I have a heap in my hands, it's very distressing to me. Sorry I can't help you, I've just noticed in the last week and I need to ask my gi about it and do some research also. (I have only been on Humira for 3 months). Good luck Someone2021.
09-28-2012, 06:18 AM   #3
Rachael P.
 
Rachael P.'s Avatar
 
Join Date: Jul 2011
Location: Austin, Texas
I have been taking Humira for 1.5 years. About 5 months after starting my hair started thinning a lot. I went to a dermatologist, my gastro, and family doctor. All told me it was most likely the trauma from my flare up before I started the drug: lost 30 lbs quickly, stress, and steriods. I started taking biotin. You might want to check it out. Eventually, my hair stopped falling out and rebounded, but before then I was in tears every night when I washed my hair.
__________________
Rachael
Diagnosed with Crohn's Disease 1/11
Medication: Humira
10-11-2012, 01:29 PM   #4
Shaniatwain427
Banned
 
Join Date: Oct 2012
Hair loss is listed as a side effect of Humira. I suggest that you talk to your prescribing physician since this became significantly worse since you started the Humira. I'm not sure if there is anything to counteract the problem.
10-19-2012, 04:40 PM   #5
lola99
Senior Member
 
Join Date: May 2011
I started having hair loss at the beginning of my flare up and it didn't go away till my meds got it under control. I've been on imuran/asacol/ etc and now humira and none of them made it worse. But then again everyone is affected differently by medications.
10-23-2012, 09:02 PM   #6
Dunbar
Senior Member
 
Dunbar's Avatar
 
Join Date: Jul 2010
Location: Prince George, British Columbia

My Support Groups:
I've been on Humira for 2 yrs with no extra hair loss. I have learned that for myself, hair loss is usually a symptom of internal trouble, malnutrition from inflammation etc. I take an extra 50 mg daily B1, bump up Vit D and Omega 3. Rest more, be concious of my diet and usually after a week or so things improve. I have heard of the biotin as well but have no experience with it. Try it all, it certainly can't hurt. Heres to massive hair growth
__________________
Forgive everyone, everything
12-13-2012, 01:55 PM   #7
Senseamelia4711
 
Join Date: Dec 2012
I have been taking Humira for 1.5 years. About 5 months after starting my hair started thinning a lot. I went to a dermatologist, my gastro, and family doctor. All told me it was most likely the trauma from my flare up before I started the drug: lost 30 lbs quickly, stress, and steriods. I started taking biotin. You might want to check it out. Eventually, my hair stopped falling out and rebounded, but before then I was in tears every night when I washed my hair.
Hi, I have been taking Humira for the last three years and over the last three weeks my hair has been falling out in handfuls. I am totally distressed and rang my consultant who prescribed the medication. He refused to advise me on the hair loss and said I would have to wait for his next clinic 1 month away!! I have stopped the Humira as I refuse to end up bald as living with an ileostomosy is hard enough. Can anyone tell me if the hair loss stops when you stop the drug. Help!!!!!!!!!!
12-13-2012, 09:04 PM   #8
Miss Underestimated
Senior Member
 
Miss Underestimated's Avatar
 
Join Date: Mar 2011
Location: Norfolk, Virginia
Sounds like it might be something else besides the Humira, since you've been taking it a while. Lots of things can cause hair loss, especially with us Crohnies, since we have digestive problems. Make sure you're getting enough vitamins and minerals, and take extra fish oil, calcium, selenium all affect nail and hair health. They pretty much go together. If my hair is thin or breaking, my nails are brittle too, and start to split or break off.

The meds we take often interfere with digestion of important nutrients, and we need extra supplements.
__________________
*Sick since 1987; managed on my own;
*diagnosed 2008 when I underwent emergency surgery;
*various meds and tests 2008-2012,
*Jan 2012-present, Humira. No symptoms, but scopes indicated disease.
*6MP for all of 2013.
*2014 &2015 complete mucosal healing.

**Staying on Humira for maintenance**

The statistics I see so far for my situation seem pretty good. There ARE long term statistics for the Anti-TNF drug treatments now. I'm here to make them longER.
06-25-2013, 09:00 AM   #9
mish2575
Senior Member
 
mish2575's Avatar
 
Join Date: May 2013

My Support Groups:
Thats why my hair has become so thin!
06-26-2013, 02:40 PM   #10
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
This site: http://dermnetnz.org/hair-nails-swea...cia-drugs.html has some really clear information on medications causing hair loss.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Humira and hair loss
Thread Tools


All times are GMT -5. The time now is 01:38 AM.
Copyright 2006-2017 Crohnsforum.com